MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN; TAP, BONE
Catalog Number 03.161.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during anterior spinal fusion, the patient underwent removal of the temporary fixation pin on (b)(6) 2018.During the removal, the pin broke off.The surgeon used a vise-grip pliers and a screw removal bit to grab the broken pin but the surgeon could not remove it from the patient.The device was left in the patient.The plate was secured using all four screws with the broken temporary pin left in the vertebral body.Patient status was unknown.There was a surgical delay of fifteen (15) minutes.The procedure was successfully completed.No other additional information provided.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Relevant tests and concomitant medical products were updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unknown quantity of unanticipated x-rays were taken during the procedure.Fragments were generated from the breakage of the temporary pin, and the broken pin could not be removed.Concomitant devices reported: ti antegra(tm) plate one level lumbar/43mm (part 04.102.143, lot unknown, quantity 1).

Brand Name
TEMPORARY FIXATION PIN
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7494934
Report Number2939274-2018-52077
Device Sequence Number13781629
Product Code HWX
UDI-Device Identifier10705034711720
UDI-Public(01)10705034711720
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.161.057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;